CBS has five new shows on its fall schedule, but the most interesting one by far is the show Kid Nation. It’s a new Lord of the Rings-type reality show that features 40 kids – yes, 40 kids who rebuild and run a ghost town in New Mexico with NO adult supervision.
CBS also picked up one new comedy (Big Bang Theory) and three dramas – including one about a private detective who is also a vampire (Moonlight).
The Amazing Race and The New Adventures of Old Christine will return midseason, and a new Drew Carey game show (The Power of 10) will air in June 2008 (Why so long?)
Here’s CBS’ new fall schedule (All times Eastern. Central and Mountain time zone readers, you’re know what to do…)
7:00-8:00 PM 60 MINUTES
8:00-9:00 PM VIVA LAUGHLIN (N)
9:00-10:00 PM COLD CASE
10:00-11:00 PM SHARK (NT)
8:00-8:30 PM HOW I MET YOUR MOTHER
8:30-9:00 PM THE BIG BANG THEORY (N)
9:00-9:30 PM TWO AND A HALF MEN
9:30-10:00 PM RULES OF ENGAGEMENT
10:00-11:00 PM CSI: MIAMI
8:00-9:00 PM NCIS
9:00-10:00 PM THE UNIT
10:00-11:00 PM CANE (N)
8:00-9:00 PM KID NATION (N)
9:00-10:00 PM CRIMINAL MINDS
10:00-11:00 PM CSI: NY
8:00-9:00 PM SURVIVOR
9:00-10:00 PM CSI: CRIME SCENE INVESTIGATION
10:00-11:00 PM WITHOUT A TRACE (NT)
8:00-9:00 PM GHOST WHISPERER
9:00-10:00 PM MOONLIGHT (N)
10:00-11:00 PM NUMB3RS
8:00-9:00 PM CRIMETIME SATURDAY
9:00-10:00 PM CRIMETIME SATURDAY
10:00-11:00 PM 48 HOURS: MYSTERY
Analysis: This schedule is more interesting that ABC’s or NBC’s, that’s for sure. CBS seems to be stepping away from its procedural dramas like CSI and ordering projects based on unusual concepts.
Cane is a drama that features a primarily Hispanic cast, a rarity in network television these days. Moonlight is a Dark Shadows-type drama that should belong on Fox – it seems out of place (remember Central Park West?). Kid Nation is a program that the whole family could watch, and is a well-thought proposition. However, the title could scare off the 18-49 demo (A lot of single viewers and childless couples), and may be perceived as a kids’ show (After all, it does have Kid in the title.)
One notable move is Without A Trace moving back to Thursdays to finish off ER. No problem there. Shark goes to Sunday after Cold Case.
Overall, a strong fall schedule for CBS with a competitive program every night of the week.
Isn’t It Ironic, Part III: doesn’t Kid Nation also remind you of that Simpsons episode where the students of Springfield Elementary were stuck on that island?